Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 13, NWS Elko, NV

July 10, 2006

NWS Elko, NV issued this red flag warning at Jul 10, 2006, 3:23 PM PDT. It took effect at Jul 11, 2006, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 3:23 PM PDT (22:23 UTC)
In effect from
Jul 11, 2006, 10:00 AM PDT
Expired
Jul 11, 2006, 8:13 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 110039
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
323 PM PDT MON JUL 10 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR GUSTY WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...
...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR GUSTY WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...

.LOW PRESSURE WILL APPROACH THE NORTHWEST COAST ON TUESDAY.
SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE BY MIDDAY TUESDAY
IN ZONE 451 AND NORTHERN ZONE 452. THE COMBINATION OF GUSTY WINDS
ALONG WITH LOW HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. WINDS WILL SHIFT TO THE WEST DURING THE LATE
MORNING ON WEDNESDAY PRODUCING SIMILAR CONDITIONS DURING THE
AFTERNOON AND EVENING.

NVZ451-452-111200-
/O.NEW.KLKN.FW.W.0013.060711T1700Z-060712T0400Z/
/O.NEW.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
323 PM PDT MON JUL 10 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 451 AND 452...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 
451 AND 452...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TUESDAY AFTERNOON AND EVENING. IN ADDITION...HUMIDITY
IS EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE LATE
AFTERNOON...PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL
HOURS. WINDS WILL SHIFT TO THE WEST DURING THE LATE
MORNING ON WEDNESDAY PRODUCING SIMILAR CONDITIONS DURING THE
AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
REA/RA
3 follow-up statements
000 
WWUS85 KLKN 110916
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
216 AM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...

.LOW PRESSURE WILL APPROACH THE NORTHWEST COAST TODAY. SURFACE WINDS
AHEAD OF THIS SYSTEM WILL INCREASE FROM THE SOUTHWEST ACROSS NORTHERN
NEVADA BY THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...ALONG
WITH LOW HUMIDITY AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS BOTH TODAY AND WEDNESDAY.

NVZ451-452-120000-
/O.CON.KLKN.FW.W.0013.060711T1700Z-060712T0400Z/
/O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
216 AM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. IN ADDITION...RELATIVE 
HUMIDITY IS EXPECTED TO RANGE FROM 8 T0 14 PERCENT DURING THE
LATE AFTERNOON...PRODUCING HAZARDOUS FIRE WEATHER CONDITIONS FOR
SEVERAL HOURS. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TT
000 
WWUS85 KLKN 112231
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
331 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR GUSTY WINDS AND LOW
HUMIDITY OVER PORTIONS OF NORTHERN NEVADA...

.A TROUGH MOVING ONTO THE WEST COAST WILL CONTINUE TO BRING BREEZY
CONDITIONS TO PORTIONS OF NORTHERN NEVADA EARLY THIS EVENING AND
AGAIN ON WEDNESDAY. RELATIVE HUMDITIES WILL WILL BE LOW EARLY THIS
EVENING IN AREAS THAT DIDNT HAVE THUNDERSTORMS. HUMIDITIES WILL
DRY OUT FURTHER ON WEDNESDAY...WITH NO THUNDERSTORM DEVELOPMENT
EXPECTED.

THE COMBINATION OF GUSTY WINDS...ALONG WITH LOW HUMIDITY AND DRY
FUELS...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS BOTH THIS
EVENING AND WEDNESDAY.

NVZ451-452-120400-
/O.CON.KLKN.FW.W.0013.000000T0000Z-060712T0400Z/
/O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
331 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY. 

THIS RED FLAG WARNING AND FIRE WEATHER WATCH ARE FOR THE
FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS
ZONE 451 AND NORTHWESTERN PORTIONS OF ZONE 452 WILL COMBINE WITH
RELATIVE HUMIDITIES OF 10 TO 15 PERCENT IN ZONE 451 AND AROUND 15
IN NORTHWESTERN 452 TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.
WINDS WILL DIMINISH MID EVENING AND RELATIVE HUMIDITIES WILL BEGIN
TO RECOVER.

SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KLKN 120313
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
813 PM PDT TUE JUL 11 2006

NVZ451-452-121215-
/O.CAN.KLKN.FW.W.0013.000000T0000Z-060712T0400Z/
/O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
813 PM PDT TUE JUL 11 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

THIS RED FLAG WARNING CANCELLATION AND FIRE WEATHER WATCH
CONTINUATION IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR THIS EVENING. RELATIVE HUMIDITIES HAVE INCREASED AND
WINDS HAVE DECREASED ENDING THE THREAT OF CRITICAL FIRE WEATHER
CONDITIONS THIS EVENING.

FOR WEDNESDAY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
MPH ACROSS ZONE 451 AND NORTHWESTERN PORTIONS OF ZONE 452 MAY
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE
HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH MID EVENING
AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
RA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 8:48 AM PDT, 6 hours 35 minutes earlier.

Area forecast discussion, Jul 10, 8:48 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT MON JUL 10 2006

.SYNOPSIS...A DRIER WESTERLY FLOW WILL PUSH INTO THE GREAT
BASIN THIS WEEK...RESULTING IN VERY WARM TEMPERATURES...MOSTLY
SUNNY SKIES...AND DRY WEATHER INTO NEXT WEEKEND.
&&

SHORT TERM...MONDAY AND TUESDAY...CURRENT WATER VAPOR IMAGERY
BEGINNING TO SHOW SOME MID TO U/L DRY AIR ENTERING NW NV THIS
MORNING...BELIEVE THIS TREND WILL CONTINUE THROUGH EARLY THIS WEEK
AS A SERIES OF U/L TROUGHS...NOW IN THE NRN PACIFIC...PUSH INTO THE
NW U.S. AND VEER MID TO U/L WINDS MORE OUT OF THE WEST AND SOUTHWEST
ACROSS NRN AND CNTRL NV. HOWEVER...EXPECT ISOLD TSTORMS TO CONTINUE
IN THE HIGHLANDS OF CNTRL NV AS THE FIRST TROUGH WILL ONLY BRUSH
NRN NV MONDAY. MODELS IN AGREEMENT REGARDING THE SECOND U/L TROUGH
APPROACHING THE AREA ON TUESDAY. THIS SYSTEM WILL DIG A BIT FURTHER
SOUTH COMPARED TO THE SYSTEM ON MONDAY...AND HENCE...DRY OUT THE
MIDLEVELS ACROSS THE ENTIRE FORECAST AREA. CONTINUED TRENDING POPS
LOWER ACROSS CNTRL NV TUESDAY...GFS SHOWS STABLE AIR INCREASING FROM
WEST TO EAST ACROSS THE STATE DURING THE DAY WITH LI/S BARELY
APPROACHING ZERO ACROSS XTRM ERN ZONES. COULD SEE SOME ISOLD DRY
TSTORMS EARLY TUESDAY AFTERNOON BEFORE THE BULK OF THE DRY AIR
ENTERS THE REGION. OTHERWISE...MADE NO CHANGES TO PREV FORECAST
PACKAGE WITH TEMPS WARMING GRADUALLY INTO THE MIDDLE OF NEXT WEEK.

NOW FOR FIRE WX...WITH U/L TROUGH APPROACHING THE AREA ON TUESDAY
AND SURFACE TO MIDLEVEL PRESSURE GRADIENT INCREASING FROM THE WEST
DURING THE DAY...EXPECT WEST TO SOUTHWEST WINDS TO APPROACH BREEZY
CONDITIONS WITH GUSTS FLIRTING WITH 30 MPH ACROSS HUMBOLDT
COUNTY...AND TO A LESSER DEGREE...WHITE PINE AND NRN NYE COUNTIES.
HOWEVER...NAM SOLUTION SHOWS BASE OF TROUGH FURTHER SOUTH COMPARED
TO GFS...AND THUS NAM 700MB TO 500MB WINDS ARE 10 TO 15 MPH STRONGER
COMPARED TO THE GFS. MAY NEED A FIRE WX WATCH FOR HUMBOLDT COUNTY ON
TUESDAY...ALTHOUGH STILL NOT OVER 50% CONFIDENT THAT CRITERIA WILL
BE MET. FOR RED FLAG CONDITIONS...LOOK FOR NAM AND GFS MOS 3 HOUR
SUSTAINED WINDS TO REACH OR SURPASS 17 KT THRESHOLD...BUT EVEN THE
MORE AGGRESSIVE NAM SHOWS WINDS BELOW THIS CRITICAL THRESHOLD AT
WMC. WILL HOLD OFF ISSUING FIRE WX WATCH...BUT WILL WORD FIRE WX
FORECAST A BIT MORE AGGRESSIVELY FOR TUESDAY FOR INCREASING WINDS
AND LOWER RH/S. AS FOR THE OTHER ZONES...BELIEVE DEAD FUELS ARE NOT
QUITE LOW ENOUGH AFTER THE HEAVY RAINS LATE LAST WEEK...HOWEVER...A
FEW MORE DAYS IN THE (FORECASTED) VERY DRY AIRMASS WILL SURELY
DECREASE DEAD FUEL MOISTURES ENOUGH BY THE MIDDLE OR END OF THE
WEEK. TRUDEL

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...SHORT WAVE TROUGH PUSHING
ACROSS THE NRN GREAT BASIN WED WILL BRING WITH IT A DRY WLY FLOW.
THIS WILL SCOUR OUT ANY REMAINING MSTR ACROSS ERN NV. SUBTROPICAL
RIDGE BEGINS TO EXPAND NORTHWARD THURSDAY WITH GFS SHOWING A
LITTLE MOISTURE WORKING ITS WAY NWD INTO ERN WHITE PINE COUNTY BY
SUNDAY...SO WILL INTRODUCE A SLGT CHC TSTMS NEAR THE UTAH BORDER AREA
OF EAST CENTRAL NV. CEC
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:23 PM PDTFire Weather WatchLKN36 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.